MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Catalog Number 23AGFN-756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Transient Ischemic Attack (2109); Embolism/Embolus (4438)
Date of Event 12/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6), patient site id: (b)(6).It was reported that on (b)(6) 2022, a 23mm sjm regent heart valve with flex cuff was successfully implanted in a patient.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.On (b)(6) 2022, the patient underwent a head and neck computed tomography angiogram due to poor muscle strength in the left lower limb.Results indicated a transient ischemic attack in the right frontal area.On (b)(6) 2022, another computed tomography angiogram revealed an embolus.The patient's anticoagulant lipid regulation was continued and a plaque was stabilized.The patient was administered medication.The patient entered rehabilitation and was administered warfarin on (b)(6) 2022.The patient had a needling/acupuncture performed on (b)(6) 2022.On (b)(6) 2022, a craniocerebral computed tomography scan revealed that the infarct had slightly decreased in size.It was also noted that the patient's left lower limb muscle strength improved.On (b)(6) 2022, the patient was discharged.Two weeks post-discharged, it was noted that the patient's left lower limb muscle strength had normalized and the patient could walk normally.It's believed that the patient's stroke is due to an embolus, a brain drip irrigation that was performed during the implant procedure, and the implant procedure itself.There is no allegation of malfunction against the abbott device or procedure.
 
Additional Manufacturer Narrative
An event of stoke and embolism was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the received information, it was noted that the patient's stroke is due to an embolus.There is no allegation of malfunction against the abbott device or procedure.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 2109 removed.
 
Event or Problem Description
Clinical information: (b)(6), patient site id: (b)(6).It was reported that on (b)(6) 2022, a 23mm sjm regent heart valve with flex cuff was successfully implanted in a patient.The patient had remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure reported.On (b)(6) 2022, the patient underwent a head and neck computed tomography angiogram due to poor muscle strength in the left lower limb.Results indicated a stroke in the right frontal area.On (b)(6) 2022, another computed tomography angiogram revealed an embolus.The patient's anticoagulant lipid regulation was continued and a plaque was stabilized.The patient was administered medication.The patient entered rehabilitation and was administered warfarin on (b)(6) 2022.The patient had a needling/acupuncture performed on (b)(6) 2022.On (b)(6) 2022, a craniocerebral computed tomography scan revealed that the infarct had slightly decreased in size.It was also noted that the patient's left lower limb muscle strength improved.On (b)(6) 2022, the patient was discharged.Two weeks post-discharged, it was noted that the patient's left lower limb muscle strength had normalized and the patient could walk normally.It's believed that the patient's stroke is due to an embolus, a brain drip irrigation that was performed during the implant procedure, and the implant procedure itself.There is no allegation of malfunction against the abbott device or procedure.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18493894
Report Number2135147-2024-00199
Device Sequence Number3554291
Product Code LWQ
UDI-Device Identifier05414734006095
UDI-Public05414734006095
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number23AGFN-756
Device Lot NumberC00003514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexMale
Patient Weight80 KG